| Model Number |
7030-90 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Codes |
Undesired Nerve Stimulation (1980); Arthralgia (2355); Numbness (2415); Nerve Proximity Nos (Not Otherwise Specified) (2647)
| Date of Event |
05/28/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is a malpositioned implant possibly due to patient's abnormal pelvis anatomy.
Event or Problem Description
In (b)(6) 2016, the patient underwent a right side si joint arthrodesis where three implants were placed.The patient complained of leg numbness in the absence of pain following the surgery.The surgeon determined via ct scan that the patient had abnormal pelvis anatomy and that the most caudal implant was malpositioned.A few days following the initial surgery, the surgeon performed a revision surgery where he removed the caudal implant and placed an ifuse implant in a more anterior position between the first and second implants.The patient's numbness resolved and his si joint pain symptoms improved following the revision surgery.